Mississippi, 2021Flash Flood in Mississippi, June 19, 2021
June 19, 2021 · NWS JAN · 1 event in 1 county or zone
Heavy rainfall associated with Tropical Storm Claudette produced flash flooding in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall associated with Tropical Storm Claudette produced flash flooding in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 18, 9:58 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 18, 9:58 PM CST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1058 PM CDT Fri Jun 18 2021
...POTENTIAL TROPICAL CYCLONE THREE WILL IMPACT THE SOUTHEAST
PORTIONS OF THE AREA TONIGHT AND SATURDAY...
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Rain has begun to move into portions of southern MS out ahead of a
tropical disturbance approaching the Gulf Coast. For tonight, rain
and storm chances will increase across areas mainly along and
southeast of the Natchez Trace corridor. The highest rain chances,
with heavy rain potential, look to remain across the Pine Belt
along with strong gusty winds. Lows tonight will be in the lower
70s for most locations. No major changes were needed to the
forecast for this update. /27/
Prior discussion below:
Tonight and Saturday: Mid afternoon satellite imagery showed the
circulation associated with Potential Tropical Cyclone (PTC Three)
in the northern Gulf tracking north toward the southeast Louisiana
coast. The system may not strengthen any further before making
landfall later tonight but is still expected to bring a heavy rain,
gusty wind, and tornado threat to at least the east and southeast
portions of our CWA tonight through Saturday. Sustained easterly
winds around 25 mph with gusts up to 40 mph will be possible over
our southeast most zones late this evening along with an uptick in
heavy rain potential. These winds may down a few weak trees and
limbs to fall and result in sporadic power outages. The wind and
heavy rain activity will spread north northeast through Saturday and
may produce three to five inches with locally heavier amounts
generally east of a line from Columbia to De Kalb. Lighter amounts
of up to three inches are possible west to the Natchez Trace. Areas
of flash flooding will be likely Saturday along the I-59 corridor.
In addition, a few brief tornadoes will be possible Saturday morning
into Saturday afternoon across our southeast most zones. Temperature
forecast will be tough as the extensive cloud cover and rain will
hold afternoon highs in the mid 70s while our western most zones may
reach 90F. /22/
Saturday night and Sunday: While the center of the tropical low may
still be over East MS at the beginning of Saturday evening, the main
impacts are expected to already be east of our area, with only
scattered showers lingering and decreasing west to east overnight.
Though drier air will wrap in behind the departing system, Gulf
moisture will quickly return Sunday as low level trajectories return
to southerly in its wake. This will keep isolated to scattered
mainly diurnal convection in the forecast for Sunday.
Monday through Wednesday: A mid/upper trough will usher a cold front
into the region Monday night into Tuesday. With deep layer moisture
pooling ahead of the front (PW approaching 2"), convective coverage
is expected to be fairly widespread late Monday into early Tuesday.
While a few strong storms could be in the mix, marginal deep shear
and the primarily overnight timing of the front are expected to
preclude any organized severe weather threat. Regrettably, the
surface high in the wake of this front will be quick to shift
eastward from the Ohio Valley into the Mid-Atlantic, leaving our
area with only a glancing taste of the relatively cooler and drier
airmass late Tuesday into early Wednesday. Once again, moisture will
modulate back northward by late Wednesday with more humid conditions
beginning to return and isolated to scattered diurnal convection
back in the picture mainly over southern portions of the area.
Thursday into next Friday: Typical summertime heat and humidity are
anticipated heading into the end of next week, with daily diurnal
convection around. As the region becomes situated between a building
ridge to our west and some degree of continued troughiness to the
east, we may see some period of upper northwesterly to northerly
flow, bringing some potential for an organized convective complex or
two with any disturbances passing along the periphery of the ridge.
If the ridge turns out to be stronger, then this activity may remain
east of our region. /DL/
&&
.AVIATION...
00Z TAF discussion:
Mostly VFR...with conditions deteriorating quickly in the HBG/PIB
region as the tropical system moves on shore. MVFR/IFR expected as
the system tracks nwd, with winds increasingly gusty to 25-30kts
possible in the SE. SHRA is expected at all sites as bands rotate
through the region ahead of the storm...with -ra and vcts expected
to dominate the Pine Belt. Guidance actually keeps the cigs MVFR
and IFR through the end of the TAF pd...though some breaks in the
cloud cover may be possible by tomorrow afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 81 70 92 / 60 77 35 36
Meridian 69 78 69 89 / 82 95 61 46
Vicksburg 72 86 72 94 / 38 58 23 28
Hattiesburg 72 82 72 90 / 96 95 57 51
Natchez 71 85 72 92 / 50 65 24 33
Greenville 71 86 71 92 / 8 40 15 18
Greenwood 71 83 70 91 / 14 57 25 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late Saturday night for MSZ046-051-052-
057-058-066-072>074.
Wind Advisory until 1 PM CDT Saturday for MSZ062>066-072>074.
LA...None.
AR...None.
&&Hazardous weather outlook, Jun 18, 2:37 PM CST, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
337 PM CDT Fri Jun 18 2021
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032-
034>037-040>043-047-048-053-059-192045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Claiborne-Jefferson-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Saturday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ031-033-038-039-044-045-049>051-054>056-192045-
Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Rankin-Scott-
Newton-Copiah-Simpson-Smith-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.
.DAY ONE...Tonight through Saturday night
FLOODING
THREAT...Limited
TIMING...Tonight through Saturday night
Tonight, as a tropical low lifts northeastward, localized flash
flooding is possible, particularly in low lying and urban areas.
Up to 3 inches of rain is possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ046-052-057-058-192045-
Kemper-Lauderdale-Jasper-Clarke-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Tonight through Saturday night
FLOODING
THREAT...Elevated
TIMING...Tonight through Saturday night
Tonight, as a tropical low lifts northeastward, areas of flash
flooding likely and some roads could be flooded or closed in the
Pine Belt, Interstate 59 and Highway 45 corridors, where 3 to
5 inches of rain is expected and locally higher amounts are
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ061>065-192045-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of and south
central Mississippi.
.DAY ONE...Tonight through Saturday night
FLOODING
THREAT...Limited
TIMING...Tonight through Saturday night
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Saturday night
Tonight, as a tropical low lifts northeastward, localized flash
flooding is possible, particularly in low lying and urban areas.
Up to 3 inches of rain is possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Weak trees and limbs may break and fall due to sustained winds
around 25 mph and wind gusts of 35 to 40 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ060-192045-
Adams-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of southwest
Mississippi.
.DAY ONE...Tonight and Saturday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Saturday
Weak trees and limbs may break and fall due to sustained winds
around 25 mph and wind gusts of 35 to 40 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ066-073-074-192045-
Jones-Lamar-Forrest-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of southeast
Mississippi.
.DAY ONE...Tonight and Saturday
FLOODING
THREAT...Elevated
TIMING...Tonight through Saturday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Saturday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Saturday
Tonight, as a tropical low lifts northeastward, areas of flash
flooding likely and some roads could be flooded or closed in the
Pine Belt, Interstate 59 and Highway 45 corridors, where 3 to
5 inches of rain is expected and locally higher amounts are
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Weak trees and limbs may break and fall due to sustained winds
around 25 mph and wind gusts of 35 to 40 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
Brief tornadoes will be possible Saturday morning into the
afternoon associated with a tropical system moving across the
region.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.
MSZ072-192045-
Marion-
337 PM CDT Fri Jun 18 2021
This hazardous weather outlook is for portions of south central
Mississippi.
.DAY ONE...Tonight and Saturday
FLOODING
THREAT...Elevated
TIMING...Tonight through Saturday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Saturday
Tonight, as a tropical low lifts northeastward, areas of flash
flooding likely and some roads could be flooded or closed in the
Pine Belt, Interstate 59 and Highway 45 corridors, where 3 to
5 inches of rain is expected and locally higher amounts are
possible. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Weak trees and limbs may break and fall due to sustained winds
around 25 mph and wind gusts of 35 to 40 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
20
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
Flash Flood, Forrest
- When
- June 19, 3:00 AM CST to 6:00 AM CST
- Where
- Forrest County, 4.15 mi W of Carnes to 1.18 mi WSW of Carnes
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.980, -89.340
Heavy rain associated with Tropical Storm Claudette caused flash flooding in far southern portions of Forrest County. A culvert along Joe Lee Road washed out, several roads in Brooklyn including Main Street and 4th street were flooded, and John Morris Road near Carnes was flooded over.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021$68,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977339.